Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 154, NWS Charleston, SC

July 2, 2011Colleton County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 2, 2011, 3:29 PM EDT for Colleton County, Hampton County, South Carolina. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2011, 3:29 PM EDT (19:29 UTC)
Expired
Jul 2, 2011, 3:55 PM EDT
In force
26 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Colleton County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 25 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 3:38 PM EDTTSTM WND DMG2 E Miley, SCSC HIGHWAY PATROL REPORTS A TREE DOWN ON CROSS SWAMP RD NEAR THE INTERSECTION OF MOSELLE RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1931 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS52 KCHS 021929
SVRCHS
SCC029-049-022030-
/O.NEW.KCHS.SV.W.0154.110702T1929Z-110702T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME WEST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 430 PM EDT

* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR MILEY...MOVING SOUTHWEST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ISLANDTON...MILEY...CROCKETVILLE...VARNVILLE...ALMEDA
  INTERSECTION...HAMPTON...BRUNSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3284 8126 3289 8127 3290 8126 3291 8123
      3293 8123 3300 8099 3291 8089 3272 8105
      3266 8113 3283 8128
TIME...MOT...LOC 1930Z 047DEG 9KT 3293 8099

$$

JAQ
2 follow-up statements
307 
WWUS52 KCHS 021947
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT SAT JUL 2 2011

SCC029-021957-
/O.CAN.KCHS.SV.W.0154.000000T0000Z-110702T2030Z/
COLLETON SC-
347 PM EDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL COLLETON
COUNTY HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF EXTREME WEST CENTRAL 
COLLETON COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED. 

LAT...LON 3283 8128 3284 8126 3289 8127 3289 8125
      3291 8123 3293 8123 3295 8103 3288 8097
      3273 8105 3266 8113
TIME...MOT...LOC 1947Z 047DEG 9KT 3290 8103

$$

SCC049-022030-
/O.CON.KCHS.SV.W.0154.000000T0000Z-110702T2030Z/
HAMPTON SC-
347 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL HAMPTON COUNTY...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MILEY...OR ABOUT 6 MILES EAST OF HAMPTON...MOVING
SOUTHWEST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...BRUNSON...CROCKETVILLE...GIFFORD...HAMPTON...LAKE
WARREN STATE PARK...LURAY...MILEY AND VARNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3283 8128 3284 8126 3289 8127 3289 8125
      3291 8123 3293 8123 3295 8103 3288 8097
      3273 8105 3266 8113
TIME...MOT...LOC 1947Z 047DEG 9KT 3290 8103

$$

JAQ
147 
WWUS52 KCHS 021955
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT SAT JUL 2 2011

SCC049-022004-
/O.CAN.KCHS.SV.W.0154.000000T0000Z-110702T2030Z/
HAMPTON SC-
355 PM EDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAMPTON COUNTY HAS
BEEN CANCELLED...

AT 353 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL 
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3283 8128 3284 8126 3289 8127 3289 8125
      3291 8123 3293 8123 3295 8103 3288 8097
      3273 8105 3266 8113
TIME...MOT...LOC 1954Z 047DEG 9KT 3289 8105

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:59 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 2, 1:59 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
159 PM EDT SAT JUL 2 2011

.SYNOPSIS...
HIGH PRESSURE WILL SETTLE INTO THE AREA FROM THE NORTHEAST TODAY.
ATLANTIC HIGH PRESSURE WILL THEN PREVAIL THROUGH THE HOLIDAY
WEEKEND INTO EARLY NEXT WEEK. A COLD FRONT WILL APPROACH THE
REGION AND STALL JUST NORTH OF THE FORECAST AREA MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FORECAST AREA REMAINS BETWEEN A PERSISTENT UPPER TROUGH ACROSS
THE EAST COAST AND A BUILDING UPPER RIDGE OVER THE TENNESSEE/OHIO
VALLEYS THIS MORNING. THE SURFACE PATTERN IS RATHER LIGHT...WITH
HIGH PRESSURE SETTLING INTO THE REGION FROM THE NORTH.

LATEST MODEL SOLUTIONS AGREE WELL WITH WATER VAPOR IMAGERY DEPICTING
A LACK OF SHORTWAVE ENERGY IMPACTING THE SOUTHEAST STATES THROUGH
THE AFTERNOON. IN ADDITION...THE LINGERING SYNOPTIC BOUNDARY
EVIDENT IN PREVIOUS DAYS HAS DISSIPATED. THUNDERSTORM DEVELOPMENT
WILL THUS BE HIGHLY DEPENDENT ON THE INLAND PROGRESSING SEABREEZE
AND ANY LINGERING DIFFERENTIAL HEATING BOUNDARIES FROM EARLIER FOG
AND STRATUS COVERAGE. NEARLY ALL SHORT RANGE MODELS ARE INDICATING
SOME ISOLATED SHOWERS AND THUNDERSTORMS BY MID AFTERNOON DESPITE
THE LACK OF SYNOPTIC SUPPORT...AND LATEST RADAR TRENDS CONFIRM
THAT A FEW SHOWERS/WEAK THUNDERSTORMS HAVE DEVELOPED ALONG AND
WEST OF THE SEABREEZE BY 130 PM EDT. WILL CONTINUE TO ADVERTISE
SLIGHT CHANCE POPS MAINLY WEST OF US-17 AND NORTH OF INTERSTATE 16
THIS AFTERNOON.

ALTHOUGH OVERALL COVERAGE WILL BE LIMITED...AN ISOLATED SEVERE
THUNDERSTORM IS STILL POSSIBLE...ESPECIALLY WHERE BOUNDARY
INTERACTIONS OCCUR. THE MODIFIED MORNING SOUNDING PRODUCES DCAPES
OVER 1100 J/KG WITH WINDEX VALUES BETWEEN 60 TO 70 KT AND DRY AIR
ABOVE 700 MB. THESE FACTORS COULD SUPPORT LOCALLY STRONG OR
SEVERE DOWNBURST WINDS WITHIN STRONGEST STORMS. MARGINALLY SEVERE
HAIL IS ALSO POSSIBLE.

SATELLITE IMAGERY SUGGESTS THAT THE LINGERING SMOKE PLUME OVER THE
COASTAL WATERS HAS BECOME DIFFUSE THIS AFTERNOON...AND HAVE OPTED
TO KEEP SMOKE OUT OF THE FORECAST AT THIS TIME.

HOURLY DEWPOINTS NEEDED A SLIGHT ADJUSTMENT FOR COASTAL
COUNTIES...OTHERWISE TEMPERATURE AND DEWPOINT TRENDS ARE ON TRACK
FOR THE AFTERNOON. EXPECT TEMPERATURES TO PEAK IN THE LOWER TO
MIDDLE 90S WEST OF THE US-17 CORRIDOR. DRY AIR ALOFT WILL LIKELY
MIX DOWN AND DROP DEW POINTS INTO THE MID 60S FOR FAR INTERIOR
COUNTIES AHEAD OF THE SEA BREEZE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
A DEEP LAYER RIDGE WILL REMAIN CENTERED JUST WEST OF THE REGION
THROUGH MONDAY...THEN SHIFT FURTHER WESTWARD AND WEAKEN BY TUESDAY
AS A BROAD UPPER TROUGH DEVELOPS OVER THE EASTERN 1/3 OF THE
COUNTRY. AT THE SURFACE...WINDS WILL BE SSW BECOMING
ONSHORE/SOUTHERLY EACH AFTERNOON.

HAVE MADE VERY LITTLE CHANGE TO THE PREVIOUS GRIDS...WITH POPS
GRADUALLY INCREASING THROUGH THE PERIOD AS DEEP LAYER MOISTURE ALSO
SLOWLY INCREASES. HAVE LEFT LOW END SLIGHT CHANCE POPS FOR
SUNDAY...THEN INCREASING TO LOW END CHANCE BY MONDAY AND ESPECIALLY
TUESDAY AFTERNOON. THE MAIN TRIGGERING MECHANISM FOR CONVECTION EACH
DAY WILL BE THE AFTERNOON SEA BREEZE. HOWEVER...THERE MAY BE SOME
WEAK UPPER LEVEL DISTURBANCES THAT MOVE ACROSS THE REGION AS
WELL...ESPECIALLY BY TUESDAY AS THE UPPER TROUGH OVER THE EAST
BECOMES A LITTLE BETTER DEVELOPED. TEMPS WILL BE NEAR TO SLIGHTLY
ABOVE NORMAL EACH DAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
A BROAD AND RELATIVELY WEAK UPPER TROUGH WILL REMAIN OVER THE EAST
AND SOUTHEAST U.S. THROUGH THE PERIOD. DEEP LAYER MOISTURE AND
INSTABILITY LOOK SUFFICIENT ENOUGH TO WARRANT DIURNALLY BASED POPS
AT LEAST IN THE LOW END CHANCE RANGE THROUGH THE PERIOD. ONCE
AGAIN...THE MAIN TRIGGER FOR AFTERNOON CONVECTION WILL BE THE SEA
BREEZE...WITH THE POSSIBILITY OF UPPER LEVEL IMPULSES MOVING ACROSS
THE AREA WITHIN THE WEAK UPPER LEVEL TROUGH. AT THIS POINT IT IS TOO
DIFFICULT TO TRACK ANY UPPER LEVEL VORT CENTERS/DISTURBANCES.
HOWEVER...ANY DAY THAT HAS THE PRESENCE OF ANY UPPER LEVEL
DISTURBANCES WILL LIKELY HAVE HIGHER POPS THAN CURRENTLY ADVERTISED.
TEMPERATURES ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE NORMAL
THROUGH THE PERIOD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THE SMOKE PLUME OVER THE ATLANTIC WATERS HAS DIMINISHED THIS
AFTERNOON...AND HAVE THUS KEPT SMOKE OUT OF THE TERMINAL
FORECASTS AT THIS TIME. WILL CONTINUE TO MONITOR TRENDS IN CASE
FURTHER ADJUSTMENTS ARE NEEDED.

CONVECTION DEVELOPING ALONG AND WEST OF THE SEA BREEZE COULD
APPROACH THE KCHS TERMINAL...HOWEVER PREFER TO JUST KEEP MENTION
OF CB DUE TO TIMING AND COVERAGE UNCERTAINTIES. THERE IS LESS
CONFIDENCE THAT ANY ISOLATED THUNDERSTORMS WILL IMPACT THE KSAV
TERMINAL.

HAVE INCLUDED 6SM BR AT BOTH TAF SITES AFTER 06Z TONIGHT TO TREND
INTO THE POTENTIAL FOR LIGHT FOG DURING THE EARLY MORNING HOURS.
FOG DEVELOPMENT WILL BE SOMEWHAT DEPENDENT ON RAINFALL...THUS
CONVECTIVE TRENDS THIS AFTERNOON COULD PROVIDE MORE CONFIDENCE IN
MVFR CONDITIONS FOR LATER TAF ISSUANCES.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS SHOULD DOMINATE THE PERIOD FOR
BOTH SITES. ALTHOUGH ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS
WILL BE POSSIBLE THROUGH THE PERIOD...WHICH COULD BRING THE CHANCE
FOR BRIEF IFR/MVFR CONDITIONS.

&&

.MARINE...
MODERATE EAST TO SOUTHEAST BREEZES ARE BEING REPORTED THIS
AFTERNOON...THE RESULT OF THE SEA BREEZE CIRCULATION. SEAS WILL BE
THE COMBINATION OF SMALL SHORT PERIOD WIND WAVES AND SMALL BUT
LONGER PERIOD EAST TO SOUTHEAST SWELLS. HOWEVER...COMBINED SEAS
WILL BE NO MORE THAN 3 FEET.

THE SURFACE HIGH WILL HOLD IN PLACE ACROSS THE WATERS
TONIGHT...WITH SE WINDS VEERING AROUND TO SOUTH AND SW...WITH
SPEEDS GENERALLY NO MORE THAN 10-12 KT. COMBINED SEAS WILL AGAIN
BE LIMITED TO 3 FEET OR LESS.

PATCHY SMOKE WILL LINGER ACROSS THE SC WATERS THROUGH AT LEAST
THIS MORNING...BUT MUCH OF IT WILL BE ALOFT SO DO NOT SEE
VISIBILITIES ANY LOWER THAN 4 OR 5 NM AT THIS TIME.

NO HIGHLIGHTS ARE EXPECTED THROUGH THIS PERIOD WITH WINDS GENERALLY
15 KT OR LESS AND SEAS 3 FT OR LESS. A WEAK RIDGE OF HIGH PRESSURE
AT THE SURFACE WILL REMAIN CENTERED OVER THE SOUTHERN WATERS. THIS
WILL KEEP MAINLY SSE WINDS THROUGH THE PERIOD WITH AFTERNOON SEA
BREEZES HELPING TO BRIEFLY INCREASE WINDS CLOSER TO 15 KT NEAR THE
COAST EACH AFTERNOON AND EARLY EVENING.

RIP CURRENTS...THE COMBINATION OF MODERATE ONSHORE WINDS...SMALL
SWELLS AND LINGERING GRAVITATION PULL FROM THE NEW MOON WILL PRODUCE
A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

&&

.CLIMATE...
FRIDAY MARKED THE 43 CONSECUTIVE DAY OF 90 DEGREES OR GREATER AT
KSAV...AND IF TODAYS FORECAST VERIFIES...IT WILL TIE THE RECORD
FOR THE LONGEST STRETCH OF 90 DEGREES OR GREATER. THAT RECORD IS
44 STRAIGHT DAYS SET IN 1993.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 2, 3:28 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
328 AM EDT SAT JUL 2 2011

GAZ117-119-139-141-SCZ048>051-030730-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
328 AM EDT SAT JUL 2 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-030730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
328 AM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Special weather statement, Jul 2, 3:22 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT SAT JUL 2 2011

SCZ042-043-021945-
HAMPTON-INLAND COLLETON-
322 PM EDT SAT JUL 2 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES THROUGH 345 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ISLANDTON...MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...CROCKETVILLE...CUMMINGS...HAMPTON...
ISLANDTON...MILEY AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3274 8099 3289 8119 3302 8096 3293 8084
TIME...MOT...LOC 1922Z 043DEG 7KT 3294 8095

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:22 PM EDTSpecial Weather StatementCHSHampton23 min
Jul 2, 3:32 PM EDTSpecial Weather StatementCHSBerkeley43 min
Jul 2, 3:56 PM EDTSevere Thunderstorm WarningCHSBerkeley43 min
Jul 2, 4:29 PM EDTSpecial Weather StatementCHSHampton31 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.